Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 11, 2019, 6:05 PM EDT for Caroline County, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2019, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 11, 2019, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Caroline County, VA
The radar
The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:25 PM EDT | TSTM WND DMG | Bowling Green, VA | TREE DOWN NEAR ROMAS RESTAURANT. SPORADIC POWER OUTAGES REPORTED IN AND AROUND BOWLING GREEN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS51 KAKQ 112205
SVRAKQ
VAC033-112230-
/O.NEW.KAKQ.SV.W.0151.190711T2205Z-190711T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
605 PM EDT Thu Jul 11 2019
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northern Caroline County in north central Virginia...
* Until 630 PM EDT.
* At 604 PM EDT, severe thunderstorms were located along a line
extending from near Fredericksburg to near Massaponax to 8 miles
southwest of Spotsylvania, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near,
Ladysmith around 625 PM EDT.
Bowling Green, Milford, Port Royal and Fort A.p. Hill around 630
PM EDT.
Other locations impacted by these severe thunderstorms include
Rappahannock Academy, Villboro, Nancy Wrights Corner, Guinea, Corbin,
Woodford and Cedon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3825 7724 3819 7725 3819 7723 3820 7722
3817 7718 3817 7713 3813 7710 3812 7715
3810 7714 3808 7717 3806 7715 3796 7727
3802 7761 3823 7738 3825 7735 3824 7731
3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 2204Z 277DEG 26KT 3832 7756 3816 7755 3809 7768
HAIL...<.75IN
WIND...60MPH
$$
EI1 follow-up statement
741
WWUS51 KAKQ 112229
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
629 PM EDT Thu Jul 11 2019
VAC033-112238-
/O.EXP.KAKQ.SV.W.0151.000000T0000Z-190711T2230Z/
Caroline VA-
629 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAROLINE COUNTY WILL
EXPIRE AT 630 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However wind
gusts to 40 miles per hour and heavy rain are still likely with
these thunderstorms.
LAT...LON 3825 7724 3819 7725 3819 7723 3820 7722
3817 7718 3817 7713 3813 7710 3812 7715
3810 7714 3808 7717 3806 7715 3796 7727
3802 7761 3823 7738 3825 7735 3824 7731
3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 2228Z 277DEG 26KT 3830 7735 3814 7734 3807 7747
$$
EIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:27 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 11, 4:27 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 427 PM EDT Thu Jul 11 2019 .SYNOPSIS... A weak trough approaches from the west late this afternoon, with the trailing cold front crossing the area Friday afternoon, followed by weak high pressure building into the region for the upcoming weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 400 PM EDT Thursday... Latest analysis indicating sfc high pressure well offshore of the east coast, with sfc low pressure pushing across west central QC and far northern New England. The attendant sfc cold front extends S-SW across the interior northeast and into the mid-south. Regional radar mosaic indicating ISO-widely scattered thunderstorms just starting to develop over the Blue Ridge and just E-NE to the Mason-Dixon line. Aloft, the upper level trough continues to push across ERN Ontario and the upper Great Lakes down into the ern Ohio Valley. The upper level trough will progress to the ESE late this aftn through tonight and will be the most pronounced from the eastern Great Lakes to New England this evening. The trough will extend S through the local area but the 500-700 mb winds over the local area will only avg about 20-25 kt. It will however provide enough forcing for ascent to produce some more widespread convection later today. It does become rather unstable after 19-20z/3-4pm EDT this aftn Thursday aftn. 0-1km MLCAPE values reach 1500-2500 J/kg per 14z/11 RAP. PW values increase to ~2" (representing around +2 S.D.) ahead of the front. The Day 1 slight risk has been amended to include areas mainly along and north of a Louisa-Richmond-Salisbury MD line, which makes sense given timing and orientation of best effective shear (vast majority of the CWA is in a Marginal Risk). With the shear modest at best and (typically) fairly weak mid-level lapse rates, widespread severe weather appears unlikely. However, given steep low level lapse rates, a few stronger tstms are possible given aforementioned MLCAPE values combined with the moisture pooling ahead of the approaching trough. Most likely threat will be with potential for damaging wind gusts initially, with threat evolving more to a heavy-rain threat as the evening progresses. The 500-700 mb flow will be enough to keep the storms from being stationary, but the low level jet winds will be almost similar to the winds aloft which would support training cells and the potential for some flooding, especially this evening. WPC has oriented our northern third of the area in a slight risk for excessive rainfall. Area of greatest concern for our area at this time is the northern neck and the eastern shore (mainly along and west of US-13). these areas picked up some heavy rain in spots on Monday and have the potential to receive some heavier downpours once again...so we will have to watch these areas particularly closely this evening. PoPs for showers/tstms have been pushed into high end likely to categorical given several successive runs HRRR and NMM. Chc pop (SCT T wording) continues this evening for the southeast CWA where timing will likely be later tonight with the main line. Concern over these areas will be with popcorn/pulsy type convection this aftn and early evening along the trough axis and w/ any convective outflows from farther upstream. More humid than yesterday with highs similar to or slightly higher, mainly in the upper 80s to lower 90s. Diminishing PoPs late/overnight from NW to SE with lows 70-75F. The shortwave trough pivots offshore for Friday. Expect partial clearing Friday morning. However, CU re-develops by late morning, with the surface boundary expected to be in place along the se third of the local area. Low-level moisture will linger under WNW flow aloft, and some showers/tstms are expected to trigger in vicinity of the surface boundary (mainly east of I-95) with PoPs ~30% from Richmond to Northern Neck, and 40% for Hampton Roads and NE NC during the aftn/evening. The 11/12Z NAM and ECMWF have been followed in developing sct convection over the middle peninsula and Tidewater areas. Slight chc or less PoP has been maintained inland w/downsloping low- level westerly flow. Still quite warm Friday with highs into the low-mid 90s inland, and near 90 at the immediate coast. Heat indices are expected to reach ~100F once again, especially over inland SE VA/NE NC where the dew pts will be highest. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 400 PM EDT Thursday... The NW flow aloft will persist through the weekend over the area. There will be a slight chance of showers and tstm along a boundary that will remain the in the area. Pops are 20-30% (highest near the bay and NE NC) where the main lifting mechanism will be the lingering boundary and sea breeze. High temperatures on Friday will be in the low 90s with dewpts in the low 70s. Therefore heat indices will approach 100 inland. Overnight lows will drop into upper 60s far NW with drier air filtering in but will be in the low 70s for most of our area. A second cold front will move south into the area later on Sunday. There will still be dry air aloft but showers may develop along the seabreeze and the front Sunday afternoon. Pops are only 15-20% with temperatures climbing in the mid 90s along I-95 and near 90 at the beaches with downslope flow and clear skies. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 400 PM EDT Thursday... Still looks at a fairly seasonable with typical diurnally driven showers/tstms through much of the extended period. The large-scale pattern from early-mid next week will be characterized by upper ridging centered over the Four Corners region, with another area of upper ridging offshore of the Southeast CONUS. The remnant low of Barry is progged to track slowly NNE invof the Mississippi River from late Sun-Tue, while our region remains in WNW flow aloft. Seasonably hot/humid conditions prevail on Mon-Tue with isolated tstms. PoPs are mainly between 15-30% (highest during the aftn/evening hours, lowest during the morning). Highs around 90F on Monday, warming into the low 90s in most areas on Tue (still some upper 80s on the Lower Ern Shore). Lows on Mon/Tue AM range from the upper 60s-low 70s (mid 70s possible in coastal SE VA/NE NC). Still quite a bit of uncertainty regarding the track of the remnant low of Barry. 12z/11 model consensus has the remnant low approaching the Appalachians late Tue-Wed before tracking across the Mid- Atlantic by late Wed-Thu. Not expecting any major impacts from the remnants of Barry across the local area. However, increased PoPs slightly toward the end of the extended period (still highest during the aftn-evening) to account for a potential increase in shower/tstm coverage as the remnants of Barry approach the region. Continued hot and humid conditions are anticipated through Wed-Thu with highs mainly in the 89-93F range and morning lows between 70-75F. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 125 PM EDT Thursday... VFR conditions all areas from through 20Z. Isolated to widely Scattered tstms have developed across the Appalachians and wl slide E into the local area between 21-00Z. Along the coast, sct tstms hv developed near the coast SW of PHF-ORF with the seabreeze, and will push across SE VA/NE NC through early evening. Overall, the highest probability for showers/tstms will be after 22z/6pm late aftn through this evening. For now have SHRA and/or VCTS mentioned at main terminals. Showers/tstms could linger along the coast through 06Z/Fri. OUTLOOK...A frontal boundary lingers over SE VA/NE NC Friday with another chc (30-40%) of aftn/evening showers/tstms. Weak high pressure builds into the area Saturday and Sunday for mainly;y dry conditions (chance for any showers/tstms less than 20%). && .MARINE... As of 420 PM EDT Thursday... No headlines in the short term tonight thru Sat. Late this aftn, Southerly winds generally 5-15 knots with a few gusts up to 20 kt, were occurring over the waters as a sfc trough was approaching from the west. Waves were 1-2 ft and seas 2-3 ft. A sfc trough will approach and push thru the region this evening and tonight, bringing at least sctd showers and storms. The pressure gradient will tighten as the trough nears the area with hi-res guidance showing a modest increase in SSE winds to 10-15 kt with a few gusts to near 20 kt this evening. A loosely organized line of showers/storms moves out over the Bay and offshore waters this evening into tonight, bringing a chance for erratic gusty winds, otherwise SSW winds 10-15 knots can be expected overnight into Fri morning. The actual cold front will be slow to cross the region Fri night into Sat morning with northerly flow, generally 5-10 knots, in its wake. Quiet marine conditions are expected for the remainder of the weekend with winds aob 10 knots, waves 1-2 ft and seas around 2 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...CP LONG TERM...ERI AVIATION...MAM MARINE...TMG
Hazardous weather outlook, Jul 11, 4:12 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 412 PM EDT Thu Jul 11 2019 MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>090-092- 093-095>100-512>516-518-520-523>525-122015- Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-Eastern King and Queen-York-Newport News- Hampton/Poquoson- 412 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected through this evening. Any storm will be capable of producing strong wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to widely scattered thunderstorms will bring the potentially for locally heavy rainfall and strong gusty winds Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-VAZ064-075>078-509>511-517-519-521-522-122015- Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond- Northumberland-Lancaster-Western Louisa-Eastern Louisa- Western Hanover-Western King William-Western King and Queen- Western Essex-Eastern Essex- 412 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected late this afternoon through early this evening as a surface trough crosses the area. The main severe threat will be from damaging wind gusts. Locally heavy rainfall and frequent lightning will be possible in any storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Special weather statement, Jul 11, 5:02 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT Thu Jul 11 2019
VAZ060-061-112145-
Cumberland-Prince Edward-
502 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND AND
PRINCE EDWARD COUNTIES...
At 501 PM EDT, a strong thunderstorm was located near Madisonville,
or near Red House, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Locations impacted include...
Farmville, Hampden Sydney College, Longwood University, Hampden
Sydney, Darlington Heights, Green Bay, Prospect, Rice, Raines Tavern,
Briery Creek Lake, Tuggle, Prince Edward Station, Briery, Twin Lakes
State Park, Allens Mill, Hawk, Kingsville, Reeds, Elam and Virso.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3726 7868 3734 7860 3739 7860 3740 7859
3738 7859 3733 7851 3733 7847 3749 7836
3712 7824 3710 7828 3711 7836 3709 7838
3709 7848 3714 7852 3715 7855 3714 7858
3717 7863 3719 7864 3719 7868
TIME...MOT...LOC 2101Z 239DEG 24KT 3722 7872
EISpecial weather statement, Jul 11, 5:02 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT Thu Jul 11 2019
VAZ048-509-112130-
Fluvanna-Western Louisa-
502 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LOUISA AND
FLUVANNA COUNTIES...
At 502 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Culpeper to 10 miles
northeast of Schuyler. Movement was east at 15 mph.
Wind gusts up tp 40 mph and frequent lightning strikes are possible
with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Louisa, Palmyra, Fork Union, Lake Monticello, Ferncliff, Boswells
Tavern, Kents Store, Troy, Gordonsville, Scottsville, Green Springs,
Central Plains, Cohasset, Waldrop, Trevilians, Wilmington,
Cunningham, Dixie, Nahor and Zion Crossroads.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
3813 7805 3814 7801 3812 7798 3812 7791
3811 7791 3798 7801 3773 7827 3778 7848
3780 7849
TIME...MOT...LOC 2102Z 258DEG 11KT 3838 7801 3790 7857
44Special weather statement, Jul 11, 5:30 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Thu Jul 11 2019
VAZ048-062-509-510-112215-
Goochland-Fluvanna-Western Louisa-Eastern Louisa-
530 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...NORTHWESTERN
GOOCHLAND AND FLUVANNA COUNTIES...
At 529 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Orange to Lake
Monticello. Movement was east at 15 mph.
Wind gusts to around 40 mph, small hail and frequent lightning are
possible with these storms. In addition...Rainfall amounts of 1 to 2
inches are possible with these storms.
Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Fork Union, Lake Monticello,
Columbia, Fife, Ferncliff, Bumpass, Kents Store, Troy, Orchid, Louisa
Airport, Green Springs, Shores, Central Plains, Cohasset, Tabscott
and Trevilians.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Heavy downpours are also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3815 7810 3813 7805 3814 7801 3812 7798
3812 7792 3810 7786 3810 7784 3806 7778
3805 7775 3802 7775 3803 7773 3801 7769
3767 7803 3769 7810 3771 7809 3775 7816
3771 7823 3776 7847 3778 7848 3779 7848
TIME...MOT...LOC 2129Z 256DEG 12KT 3821 7799 3791 7834
44Special weather statement, Jul 11, 5:35 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Thu Jul 11 2019
VAZ060-065>067-079-112230-
Mecklenburg-Lunenburg-Nottoway-Prince Edward-Brunswick-
535 PM EDT Thu Jul 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...
SOUTHEASTERN PRINCE EDWARD...LUNENBURG...WESTERN NOTTOWAY AND
NORTHWESTERN BRUNSWICK COUNTIES...
At 534 PM EDT, strong thunderstorms were clustered near Wylliesburg,
or 7 miles northwest of Chase City, moving northeast at 20 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
Locations impacted include...
South Hill, Blackstone, Chase City, Crewe, Victoria, Kenbridge,
Brodnax, Nottoway, Lunenburg, Clarksville, La Crosse, Burkeville,
Boydton, Kells Corner, Buffalo Springs, Rehoboth, Green Bay, Dundas,
Nelson and Bacons Fork.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3669 7868 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3707 7844 3710 7849
3725 7805 3673 7792 3654 7867 3654 7871
TIME...MOT...LOC 2134Z 239DEG 19KT 3689 7853
GINGRICHSpecial weather statement, Jul 11, 5:46 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Thu Jul 11 2019
VAZ060-061-068-069-112230-
Powhatan-Amelia-Cumberland-Prince Edward-
546 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
NORTHEASTERN PRINCE EDWARD...NORTHWESTERN AMELIA AND WESTERN POWHATAN
COUNTIES...
At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Toga to near Sheppards to Longwood
University. Movement was northeast at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Cumberland, Farmville, Longwood University, Amelia Courthouse,
Jetersville, Guinea Mills, Tobaccoville, Trenholm, Sunnyside, Morven,
Lakeside Village, Rice, Ballsville, Duncan, Raines Tavern, Angola,
Oak Forest, Winterham, Hawk and Maplewood.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3734 7846 3762 7826 3771 7822 3774 7818
3774 7814 3772 7811 3770 7809 3767 7811
3764 7804 3734 7791 3728 7815 3730 7823
3726 7824 3723 7834 3733 7849
TIME...MOT...LOC 2145Z 245DEG 20KT 3753 7867 3743 7850 3728 7837
EISpecial weather statement, Jul 11, 5:56 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
556 PM EDT Thu Jul 11 2019
VAZ060-061-112230-
Cumberland-Prince Edward-
556 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND AND
PRINCE EDWARD COUNTIES...
At 555 PM EDT, a strong thunderstorm was located near Red House,
moving east at 30 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Farmville, Hampden Sydney College, Longwood University, Hampden
Sydney, Darlington Heights, Prospect, Briery Creek Lake, Tuggle,
Allens Mill, Kingsville, Reeds, Elam and Worsham.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
3739 7858 3738 7859 3735 7855 3733 7849
3734 7849 3734 7846 3742 7841 3715 7830
3713 7851 3715 7855 3714 7858 3717 7863
3719 7864 3720 7869
TIME...MOT...LOC 2155Z 247DEG 28KT 3723 7879
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:24 PM EDT | Special Weather Statement | AKQ | Fluvanna | 36 min |
| Jul 11, 2:54 PM EDT | Special Weather Statement | AKQ | Accomack | 36 min |
| Jul 11, 5:02 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| Jul 11, 5:30 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 45 min |
| Jul 11, 5:35 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg, Nottoway | 55 min |
| Jul 11, 5:46 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland | 44 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | AKQ | Prince Edward | 34 min |
| Jul 11, 6:13 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more | 47 min |
| Jul 11, 6:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 56 min |
| Jul 11, 6:32 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Jul 11, 6:55 PM EDT | Special Weather Statement | AKQ | Chesterfield, Hanover, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg and 1 more | 50 min |
| Jul 11, 7:04 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 24 min |
| Jul 11, 7:06 PM EDT | Special Weather Statement | AKQ | Essex, Northumberland, Richmond, Westmoreland | 39 min |
| Jul 11, 7:07 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg | 53 min |
| Jul 11, 7:15 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jul 11, 7:18 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Sussex | 27 min |
| Jul 11, 7:21 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Northumberland, Richmond, Westmoreland | 39 min |
| Jul 11, 7:39 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Lancaster, Mathews, Middlesex | 66 min |
| Jul 11, 7:44 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Prince George, Southampton, Surry, Sussex | 31 min |
| Jul 11, 7:46 PM EDT | Special Marine Warning | AKQ | 119 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.